Alert archive / Michigan / Beach Hazards Statements in 2015
Beach Hazards Statement 16, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Aug 10, 2015, 8:24 PM EDT for 6 counties in Michigan. It took effect at Aug 11, 2015, 10:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2015, 8:24 PM EDT (00:24 UTC)
- In effect from
- Aug 11, 2015, 10:00 AM EDT
- Expired
- Aug 12, 2015, 12:02 AM EDT
- In force
- 14 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.4 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1874 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
059 WHUS43 KGRR 110024 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 824 PM EDT MON AUG 10 2015 MIZ037-043-050-056-064-071-110830- /O.NEW.KGRR.BH.S.0016.150811T1400Z-150812T0600Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 824 PM EDT MON AUG 10 2015 ...BEACH HAZARDS STATEMENT IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT. * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS TODAY INCLUDE... FOR NORTH FLOW USE: NORTH BEACH IN SOUTH HAVEN... HOLLAND STATE PARK... MUSKEGON STATE PARK... MEARS STATE PARK IN PENTWATER... STEARNS PARK IN LUDINGTON. * OVERVIEW/POTENTIAL IMPACTS...NORTHWEST WINDS WILL INCREASE ON TUESDAY MORNING TO 15 TO 25 KNOTS. WAVES WILL BUILD TO 3 TO 6 FEET. HIGHEST WAVES WILL BE ACROSS SOUTHERN AREAS. THESE CONDITIONS WILL CAUSE HAZARDOUS CONDITIONS EVERYWHERE. THE MOST HAZARDOUS CONDITIONS WILL BE ON THE NORTH SIDE OF PIERS AND BREAKWALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ NJJ WEATHER.GOV/GRR
5 follow-up statements
011 WHUS43 KGRR 110750 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 350 AM EDT TUE AUG 11 2015 MIZ037-043-050-056-064-071-112300- /O.CON.KGRR.BH.S.0016.150811T1400Z-150812T0600Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 350 AM EDT TUE AUG 11 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH LATE TONIGHT... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS TODAY INCLUDE... NORTH BEACH IN SOUTH HAVEN...HOLLAND STATE PARK...MUSKEGON STATE PARK...MEARS STATE PARK IN PENTWATER...STEARNS PARK IN LUDINGTON. * OVERVIEW/POTENTIAL IMPACTS...NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS TODAY. WAVES WILL BUILD TO 3 TO 6 FEET. HIGHEST WAVES WILL BE ACROSS SOUTHERN AREAS...THOUGH HAZARDOUS CONDITIONS ARE EXPECTED EVERYWHERE. THE MOST HAZARDOUS CONDITIONS WILL BE ON THE NORTH SIDE OF PIERS AND BREAKWALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WEATHER.GOV/GRANDRAPIDS
353 WHUS43 KGRR 111500 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1100 AM EDT TUE AUG 11 2015 MIZ037-043-050-056-064-071-112300- /O.CON.KGRR.BH.S.0016.000000T0000Z-150812T0600Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 1100 AM EDT TUE AUG 11 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS TODAY INCLUDE... NORTH BEACH IN SOUTH HAVEN... HOLLAND STATE PARK... MUSKEGON STATE PARK... MEARS STATE PARK IN PENTWATER... STEARNS PARK IN LUDINGTON. * OVERVIEW/POTENTIAL IMPACTS...NORTHWEST WINDS OF 15 TO 30 KNOTS CAN BE EXPECTED THIS AFTERNOON AND EVENING. WAVES WILL BUILD TO 3 TO 6 FEET. THE HIGHEST WAVES WILL BE SOUTH OF HOLLAND... THOUGH HAZARDOUS CONDITIONS ARE EXPECTED EVERYWHERE. THE MOST HAZARDOUS CONDITIONS WILL BE ON THE NORTH SIDE OF PIERS AND BREAKWALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ MEADE WEATHER.GOV/GRR
702 WHUS43 KGRR 112005 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 405 PM EDT TUE AUG 11 2015 MIZ037-043-050-056-064-071-120415- /O.CON.KGRR.BH.S.0016.000000T0000Z-150812T0600Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 405 PM EDT TUE AUG 11 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * HIGH WAVE ACTION...STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE NORTH BEACH IN SOUTH HAVEN... HOLLAND STATE PARK... MUSKEGON STATE PARK... MEARS STATE PARK IN PENTWATER... STEARNS PARK IN LUDINGTON. * OVERVIEW/POTENTIAL IMPACTS...NORTH TO NORTHWEST WINDS OF 15 TO 25 KNOTS CAN BE EXPECTED THE REST OF THIS AFTERNOON AND EVENING WITH WAVES OF 3 TO 6 FEET. THE HIGHEST WAVES WILL BE SOUTH OF HOLLAND... THOUGH HAZARDOUS CONDITIONS ARE EXPECTED EVERYWHERE. THE MOST HAZARDOUS CONDITIONS WILL BE ON THE NORTH SIDE OF PIERS AND BREAKWALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ MEADE WEATHER.GOV/GRR
526 WHUS43 KGRR 120115 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 915 PM EDT TUE AUG 11 2015 MIZ037-043-050-056-120215- /O.CAN.KGRR.BH.S.0016.000000T0000Z-150812T0600Z/ MASON-OCEANA-MUSKEGON-OTTAWA- 915 PM EDT TUE AUG 11 2015 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE BEACH HAZARDS STATEMENT. SWIMMING CONDITIONS ARE IMPROVING WITH WINDS AND WAVES DIMINISHING ACROSS THE AREA. $$ MIZ064-071-120600- /O.CON.KGRR.BH.S.0016.000000T0000Z-150812T0600Z/ ALLEGAN-VAN BUREN- 915 PM EDT TUE AUG 11 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * HIGH WAVE ACTION...STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM ST. JOSEPH TO HOLLAND. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE NORTH BEACH IN SOUTH HAVEN. * OVERVIEW/POTENTIAL IMPACTS...NORTH TO NORTHWEST WINDS OF 15 TO 25 KNOTS WILL DIMINISH TONIGHT. WAVES OF 3 TO 6 FEET WILL SUBSIDE TONIGHT. THE MOST HAZARDOUS CONDITIONS WILL BE ON THE NORTH SIDE OF PIERS AND BREAKWALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ NJJ WEATHER.GOV/GRR
220 WHUS43 KGRR 120402 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1202 AM EDT WED AUG 12 2015 MIZ064-071-120515- /O.CAN.KGRR.BH.S.0016.000000T0000Z-150812T0600Z/ ALLEGAN-VAN BUREN- 1202 AM EDT WED AUG 12 2015 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE BEACH HAZARDS STATEMENT. CONDITIONS CONTINUE TO IMPROVE ACROSS THE AREA...AND WILL CONTINUE THE TREND THROUGH TONIGHT. $$ WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 10, 3:01 PM EDT, 5 hours 23 minutes earlier.
Area forecast discussion, Aug 10, 3:01 PM EDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 301 PM EDT MON AUG 10 2015 LATEST UPDATE... SYNOPSIS/SHORT TERM/LONG TERM/MARINE .SYNOPSIS... ISSUED AT 301 PM EDT MON AUG 10 2015 A COLD FRONT WILL CONTINUE TO MOVE THROUGH THE AREA THIS EVENING. ONCE IT PASSES...THE SHOWERS AND STORMS WILL COME TO AN END. COOLER AND MUCH LESS HUMID AIR WILL ARRIVE LATER TONIGHT AND LINGER INTO MID WEEK. DRY WEATHER CAN BE EXPECTED TUESDAY AND WEDNESDAY WITH HIGHS IN THE 70S. THE END OF THE WEEK LOOKS WARMER WITH HIGHS IN THE 80S. THERE WILL BE A CHANCE OF SHOWERS AND STORMS FRIDAY AND AGAIN SUNDAY NIGHT AND MONDAY. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 301 PM EDT MON AUG 10 2015 THE FRONT AND THE SHOWERS/STORMS WILL EXIT BY MID EVENING AS THE FRONT MAKES IT THROUGH. COOLER AND DRIER WEATHER WILL MOVE IN FOR TUESDAY AND WEDNESDAY. THERE COULD BE ISOLATED STORMS ACROSS MID MICHIGAN WEDNESDAY NIGHT. EXPECT THE FRONT WILL EXIT THE CWA AROUND 02Z WHEN THE LAST OF THE SHOWERS AND STORMS SHOULD BE MOVE OUT OF JACKSON/INGHAM COUNTIES. UNTIL THEN THE COLUMN IS VERY SATURATED AND LOCALLY HEAVY RAINS COULD OCCUR GIVEN THE WARM RAIN PROCESSES. AN UPPER TROUGH PASSES THROUGH THE REGION TUESDAY MORNING. CAN NOT RULE OUT A FEW SHOWERS OR STORMS WITH THIS FEATURE. BEST WRAP AROUND MOISTURE WILL BE ACROSS CENTRAL LOWER WHERE SLIGHT CHC POPS WILL BE CONTINUED. HOWEVER I DID PULL POPS OUT BY AFTERNOON AS THE LIFT WILL EXIT BY MID DAY WITH THE TROUGH PUSHING EAST. HIGH PRESSURE BUILDS IN FOR TUESDAY AFTERNOON THROUGH WEDNESDAY PRODUCING A DRY PERIOD. THE UPPER FLOW WILL BE NORTHWESTERLY WHICH KEEPS US COOL. ADDED LOW POPS FOR WEDNESDAY NIGHT ACROSS CENTRAL LOWER AS A WARM FRONT PUSHES IN. ENOUGH ELEVATED INSTABILITY TO INCLUDE THE MENTION OF THUNDER. OTHERWISE THE REST OF THE CWA SHOULD BE DRY WITH JUST SOME MID LEVEL CLOUDINESS. .LONG TERM...(THURSDAY THROUGH MONDAY) ISSUED AT 301 PM EDT MON AUG 10 2015 THERE IS FAIRLY GOOD AGREEMENT ON THE EVOLUTION OF LARGE SCALE FEATURES IN THE EXTENDED PERIOD. NORTHWEST FLOW WILL DOMINATE AS UPPER TROUGHING PERSISTS OVER EASTERN CANADA AND UPPER RIDGING ACROSS THE WESTERN CONUS. A COLD FRONT WILL BRING BRING SOME SHOWERS AND THUNDERSTORMS LATE THURSDAY INTO EARLY FRIDAY BUT THIS IS REPLACED BY SHORTWAVE RIDGING OVER THE WEEKEND WITH FAIR AND WARM WEATHER. THEN HEIGHT FALLS OCCUR LATE SUNDAY AND MONDAY AS A SHORTWAVE TROUGH MOVING ACROSS CANADA BRINGS A TRAILING COLD FRONT THROUGH LOWER MICHIGAN. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 151 PM EDT MON AUG 10 2015 SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON BEFORE A COLD FRONT COMES THROUGH THIS EVENING. SOME AREAS OF MVFR WILL BE AROUND UNTIL THEN WITH ISOLATED IFR IN HEAVIER DOWNPOURS. VFR CONDITIONS ARE EXPECTED TONIGHT AS DRIER AIR MOVES IN BEHIND THE FRONT. WINDS WILL GO NORTHWEST BY THIS EVENING AROUND 10 KNOTS. && .MARINE... ISSUED AT 301 PM EDT MON AUG 10 2015 NORTH WINDS WILL BE INCREASING BEHIND THE FRONT AND WE WILL SEE WAVES BEGIN TO BUILD TOWARD DAYBREAK TUESDAY. THERE IS A GOOD LIKELIHOOD WE WILL NEED A SMALL CRAFT ADVISORY AND BEACH HAZARDS STATEMENT FOR SWIMMERS BY TUESDAY AFTERNOON AS NNW WINDS CONTINUE TO INCREASE TO 20-25 KNOTS. WAVES WILL BUILD TO 3-6 FEET. THIS APPEARS TO BE ABOUT A 12 HOUR PERIOD OF HAZARDOUS CONDITIONS AS THE WINDS AND WAVES WILL DIMINISH LATE TUESDAY NIGHT. CALMER SEAS ARE EXPECTED FOR WED/WED NIGHT AS HIGH PRESSURE BUILDS IN. && .HYDROLOGY... ISSUED AT 205 PM EDT MON AUG 10 2015 AS OF 18Z...3 TO 4+ INCHES OF RAIN HAD FALLEN IN A SWATH ACROSS SOUTHERN IONIA AND CLINTON COUNTIES AND NORTHWEST INGHAM COUNTY...INCLUDING THE CITY OF LANSING. SIGNIFICANT URBAN FLOODING OCCURRED IN LANSING AS STORM DRAINS WERE UNABLE TO KEEP UP WITH THE MODERATE TO HEAVY RAINFALL THAT PERSISTED FOR 2-3 HOURS. MULTIPLE CARS WERE STRANDED...AND US-127 WAS CLOSED IN BOTH DIRECTIONS NEAR SAGINAW HWY. AT THIS TIME...3.77 INCHES HAS FALLEN AT CAPITAL CITY AIRPORT...WHICH IS ALREADY THE WETTEST CALENDAR DAY ON RECORD IN AUGUST IN LANSING. THIS IS ALSO THE 6TH WETTEST DAY ON RECORD IN LANSING GOING BACK TO 1863. STEADY RAIN HAS ENDED FOR NOW IN LANSING...SO THAT SHOULD ALLOW STORM DRAINS TO CATCH UP AND FLOOD WATERS TO RECEDE RELATIVELY QUICKLY. SCATTERED SHOWERS WITH ISOLATED STORMS WILL CONTINUE TO BE POSSIBLE THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH THE STATE. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS...JK SHORT TERM...JK LONG TERM...OSTUNO AVIATION...OSTUNO HYDROLOGY...EBW MARINE...JK
Hazardous weather outlook, Aug 10, 4:26 AM EDT, 15 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 426 AM EDT MON AUG 10 2015 MIZ037>040-043>046-050>052-056>059-064>067-071>074-110830- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 426 AM EDT MON AUG 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS WITH DANGEROUS LIGHTNING WILL BE POSSIBLE TODAY. NO SEVERE WEATHER IS EXPECTED...THOUGH BRIEF HEAVY RAIN COULD RESULT IN SOME BRIEF MINOR INCONVENIENCE FLOODING OF LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-110830- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 426 AM EDT MON AUG 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A FEW THUNDERSTORMS WITH DANGEROUS LIGHTNING WILL BE POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY BREEZY NORTHWEST WINDS TUESDAY MAY BRING HAZARDOUS CONDITIONS TO SWIMMERS AND BOATERS TUESDAY AFTERNOON AND TUESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Aug 10, 3:31 PM EDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
331 PM EDT MON AUG 10 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN 1 SSW WAVERLY 42.72N 84.63W
08/10/2015 M3.27 INCH EATON MI COCORAHS
RAINFALL BETWEEN 7 AM AND 1:45 PM.
RESIDENTIAL ROAD PONDED WATER TO TOP OF CURB
DURING MOST INTENSE RAINFALL. COCORAHS
OBSERVER LANSING 3.9 WNW /MI-ET-3/
&&
CASLocal storm report, Aug 10, 3:40 PM EDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
340 PM EDT MON AUG 10 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN 3 ENE KENTWOOD 42.89N 85.54W
08/10/2015 M1.22 INCH KENT MI OFFICIAL NWS OBS
RAINFALL TOTAL SO FAR TODAY
&&
CASLocal storm report, Aug 10, 4:47 PM EDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
447 PM EDT MON AUG 10 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN SUNFIELD 42.76N 84.99W
08/10/2015 M4.10 INCH EATON MI TRAINED SPOTTER
STORM TOTAL
&&
CASLocal storm report, Aug 10, 5:02 PM EDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
502 PM EDT MON AUG 10 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HEAVY RAIN 4 NNW DANSVILLE 42.61N 84.34W
08/10/2015 M1.84 INCH INGHAM MI COCORAHS
2 HOUR TOTAL. COCORAHS OBSERVER MASON 5.8
ENE /MI-IH-34/
&&
CASLocal storm report, Aug 10, 5:14 PM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
514 PM EDT MON AUG 10 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN 2 NW GRAND LEDGE 42.77N 84.77W
08/10/2015 M4.58 INCH CLINTON MI BROADCAST MEDIA
STORM TOTAL
&&
CASLocal storm report, Aug 10, 6:16 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
616 PM EDT MON AUG 10 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HEAVY RAIN OKEMOS 42.71N 84.41W
08/10/2015 M3.07 INCH INGHAM MI PUBLIC
STORM TOTAL TODAY. 0.60 INCHES ALSO FELL
YESTERDAY FROM AN ISOLATED THUNDERSTORM.
&&
CASThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 8:24 PM EDT | Small Craft Advisory | GRR | 28 hr | |
| Aug 11, 5:35 AM EDT | River Flood Advisory | GRR | Ingham | 26 hr |
| Aug 11, 7:55 AM EDT | River Flood Advisory | GRR | Ionia | 48 hr |
Nearby
Beach Hazards Statements in Michigan, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.